Alert archive / Michigan / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 46, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Jun 21, 2011, 10:46 PM EDT for Saint Clair County, Michigan. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2011, 10:46 PM EDT (02:46 UTC)
- Expired
- Jun 21, 2011, 11:35 PM EDT
- In force
- 49 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Saint Clair County, MI
The radar
The Detroit radar (KDTX), 74 km from the middle of the area, began a volume at 02:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 11:15 PM EDT | TSTM WND DMG | Fort Gratiot, MI | POWERLINES DOWN AND POWER OUTAGES IN THE AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 4:57 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 2.8 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3352 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 668 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 2.9
- Supercell composite
- 14.4
The text
As transmitted, in the capitals the NWS used until 2016.
707
WUUS53 KDTX 220246
SVRDTX
MIC147-220345-
/O.NEW.KDTX.SV.W.0046.110622T0246Z-110622T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1046 PM EDT TUE JUN 21 2011
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ST. CLAIR COUNTY IN SOUTHEAST MICHIGAN...
* UNTIL 1145 PM EDT
* AT 1042 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM CAPAC TO MARINE CITY...AND
MOVING NORTHEAST AT 25 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
RATTLE RUN AND ST. CLAIR AROUND 1055 PM EDT.
SMITHS CREEK AND EMMETT AROUND 1100 PM EDT.
LYNN TOWNSHIP AND GOODELLS AROUND 1105 PM EDT.
MARYSVILLE AND BROCKWAY AROUND 1110 PM EDT.
AVOCA AND YALE AROUND 1115 PM EDT.
RUBY AROUND 1120 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
YALE... ST. CLAIR... PORT HURON...
MARYSVILLE... MARINE CITY... LAKEPORT...
EMMETT... CAPAC...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4290 8247 4282 8248 4277 8247 4267 8253
4277 8273 4290 8274 4289 8296 4290 8298
4315 8300 4317 8250 4309 8245 4306 8245
4297 8240
TIME...MOT...LOC 0246Z 221DEG 21KT 4301 8296 4275 8250
WIND...HAIL 60MPH 1.00IN
$$
MR/CB3 follow-up statements
028
WWUS53 KDTX 220302
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1102 PM EDT TUE JUN 21 2011
MIC147-220345-
/O.CON.KDTX.SV.W.0046.000000T0000Z-110622T0345Z/
ST. CLAIR MI-
1102 PM EDT TUE JUN 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ST. CLAIR
COUNTY UNTIL 1145 PM EDT...
AT 1059 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF BROWN CITY TO 6
MILES NORTHEAST OF EMMETT TO MARYSVILLE...MOVING NORTHEAST AT 25 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
FARGO AROUND 1110 PM EDT.
NORTH STREET AND BLAINE AROUND 1115 PM EDT.
JEDDO AROUND 1120 PM EDT.
LAKEPORT AROUND 1125 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
YALE... ST. CLAIR... PORT HURON...
MARYSVILLE... MARINE CITY... LAKEPORT...
EMMETT... CAPAC...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4290 8247 4282 8248 4277 8247 4267 8253
4277 8273 4290 8274 4289 8296 4290 8298
4315 8300 4317 8250 4309 8245 4306 8245
4297 8240
TIME...MOT...LOC 0302Z 207DEG 22KT 4314 8296 4305 8264
4291 8248
WIND...HAIL 60MPH 1.00IN
$$
MR/CB634
WWUS53 KDTX 220319
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1119 PM EDT TUE JUN 21 2011
MIC147-220345-
/O.CON.KDTX.SV.W.0046.000000T0000Z-110622T0345Z/
ST. CLAIR MI-
1119 PM EDT TUE JUN 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN ST.
CLAIR COUNTY UNTIL 1145 PM EDT...
AT 1117 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM YALE TO LAKEPORT TO PORT HURON...MOVING NORTHEAST AT 25 MPH.
SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF NORTHERN ST.
CLAIR COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4290 8247 4291 8273 4291 8297 4315 8300
4317 8250 4309 8245 4306 8245 4297 8240
TIME...MOT...LOC 0320Z 207DEG 22KT 4316 8284 4314 8254
4301 8242
WIND...HAIL 60MPH <.75IN
$$
MR/CB128
WWUS53 KDTX 220335
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1135 PM EDT TUE JUN 21 2011
MIC147-220345-
/O.CAN.KDTX.SV.W.0046.000000T0000Z-110622T0345Z/
ST. CLAIR MI-
1135 PM EDT TUE JUN 21 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ST. CLAIR COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT.
LAT...LON 4290 8247 4291 8273 4291 8297 4315 8300
4317 8250 4309 8245 4306 8245 4297 8240
TIME...MOT...LOC 0335Z 207DEG 22KT 4324 8276 4321 8246
4308 8234
$$
MR/CBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 7:25 PM EDT, 3 hours 21 minutes earlier.
Area forecast discussion, Jun 21, 7:25 PM EDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 725 PM EDT TUE JUN 21 2011 .AVIATION... //DISCUSSION... A GENEROUS PATTERN OF CONVECTION IS UNDERWAY DURING THE EVENING FROM SOUTHWEST LOWER MICHIGAN INTO NORTHWEST OHIO. EXPECT THIS ACTIVITY TO AFFECT THE TERMINAL SITES AS IT DEVELOPS TOWARD THE NORTHEAST BUT IN MORE OF A WEAKENED STATE COMPARED TO OBSERVATIONS AT PRESS TIME. THAT STILL MEANS A FEW BURSTS OF HEAVY RAINFALL AND STRONG WIND GUSTS ROUGHLY DURING THE 01-04Z TIME PERIOD THIS EVENING. AFTER THAT, ADDITIONAL SHOWER DEVELOPMENT WILL BE POSSIBLE DUE TO ELEVATED/NOCTURNAL INSTABILITY BUT MOST OF THAT WILL BE TO THE NORTH AND EAST OF THE TERMINAL SITES. THAT IS ASSUMING THE ONGOING STORMS OVER WISCONSIN/ILLINOIS, WHICH LOOK STRONGLY DEPENDENT ON SURFACE HEATING, WEAKEN OR DISSIPATE AFTER SUNSET. THE WARM SECTOR OF THE UNSEASONABLY LARGE LOW PRESSURE SYSTEM OVER THE MIDWEST WILL COVER SE MICHIGAN LATER IN THE NIGHT THROUGH WEDNESDAY MORNING. SOUTHERLY GRADIENT FLOW IS EXPECTED TO BE STRONG ENOUGH TO PREVENT MUCH FOG FORMATION BUT ALLOW STRATUS DEVELOPMENT BY SUNRISE. THIS IS EXPECTED TO CONSTITUTE AN MVFR CEILING UNTIL AT LEAST LATE MORNING BEFORE MIXING OUT TO VFR DURING THE AFTERNOON. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS THEN POSSIBLE AS SURFACE HEATING INTENSIFIES BY MID TO LATE WEDNESDAY AFTERNOON. FOR DTW... THE CLUSTER OF THUNDERSTORM ACTIVITY OVER NORTHWEST OHIO HAS BEEN INCREASING IN AREAL COVERAGE ENOUGH TO INCLUDE IN THE FORECAST FOR THIS EVENING, MAINLY BETWEEN 01Z AND 04Z. WARM SECTOR STRATUS IS A GOOD BET TOWARD SUNRISE THROUGH WEDNESDAY MORNING ENSURING CEILING BELOW 5000 FEET EVEN INTO WEDNESDAY AFTERNOON. //DTW THRESHOLD THREATS... * HIGH CONFIDENCE THUNDERSTORMS WILL IMPACT THE TERMINAL THIS EVENING. * HIGH CONFIDENCE CEILING WILL FALL BELOW 5000 FEET LATE TONIGHT THROUGH WEDNESDAY MORNING. && .PREV DISCUSSION...ISSUED 335 PM EDT TUE JUN 21 2011 SHORT TERM...TONIGHT AN OCCLUDED LOW OVER THE UPPER MIDWEST WILL HAVE NO SHORTAGE OF MOISTURE TO WORK WITH THIS EVENING AS NESDIS BLENDED TPW PRODUCT SHOWS A HEALTHY FETCH OF LOW-LATITUDE MOISTURE BEING PULLED INTO THE SYSTEM FROM THE SOUTHWEST. SATELLITE-DERIVED PWATTS OVER THE GREAT LAKES ARE IN EXCESS OF 1.5 INCHES AND RANGE FROM 150 TO 200 PERCENT OF NORMAL. OBSERVED DEWPOINTS THIS AFTERNOON ARE IN THE MID 70S ACROSS SOUTHERN PARTS OF THE FORECAST AREA. MODEL PROGS SHFIT THE PLUME OF CONTINUING H7 MOISTURE TRANSPORT AND 1.5-2.0 INCH PWATTS EASTWARD ACROSS THE AREA OVERNIGHT. THE REAL QUESTION WILL BE THE EXTENT OF FORCING OVER THE AREA TO SUPPORT SHRA/TSTM DEVELOPMENT. AT THIS TIME...THE MOST PROMISING FOCUS FOR DEVELOPMENT IS A BAND OF MODERATE TO STRONG SFC-700MB FGEN INDICATED BY THE GFS AND NAM. THIS BAND WILL SET UP ALONG ALONG A NW-SE AXIS FROM SOUTHERN MN/WI SOUTHEASTWARD INTO LOWER MICHIGAN. THE NAM IS BY FAR THE MORE AGGRESSIVE MODEL WITH REGARDS TO BOTH THE STRENGTH AND THE EASTWARD EXTENT OF THE LOW LEVEL FORCING BUT NEITHER SUGGEST THAT IT WILL BE ABLE TO EXTEND VERY FAR INTO SE MICHIGAN...SO COVERAGE WILL BE QUESTIONABLE OVER AT LEAST THE EASTERN HALF OF THE CWA. EVEN AFTER THE AREA OF FRONTALLY FOCUSED SHRA/TSTM ACTIVITY LIFTS NORTH...CHANCES FOR PRECIP WILL INCREASE AGAIN LATE TONIGHT AS THE RIDGE AXIS SHIFTS TO THE EAST AND MORE OF THE AREA IS OPEN TO SOUTHWESTERLY FLOW ALOFT THE POTENTIAL FOR EMBEDDED SHORTWAVES TO TRIGGER ADDITIONAL ACTIVITY. SEVERE POTENTIAL IS NOT A CONCERN EXCEPT OVER THE SOUTHERN TIER OF COUNTIES THIS AFTERNOON WHERE DAYTIME HEATING AND A MOIST AIRMASS HAS ALLOWED T/TDS TO RISE TO AROUND 90/75 OR SO BY 18Z...WHICH SHOWS UP AS 4000+ J/KG OF CAPE IN THE MOST RECENT LAPS ANALYSIS. MLCAPE IS MORE LIKELY IN THE 2500-3000 J/KG RANGE. THINGS REMAIN CAPPED FOR NOW...BUT A CONVERGENCE BOUNDARY IS EVIDENT OVER EASTERN INDIANA EXTENDING NORTHWARD INTO SOUTHERN MI. CONVECTION HAS INITIATED ALONG THE SOUTHERN EXTENT OF THIS BOUNDARY AND THERE IS CONCERN THAT THE SAME MAY BE POSSIBLE FURTHER NORTH OVER SOUTHERN MI. HOWEVER...EVEN WITH AMPLE SFC INSTABILITY...A WEAK SYNOPTIC SCALE WIND FIELD AND RELATIVELY WARM MID LEVELS WILL PRECLUDE ORGANIZED CONVECTION. HOWEVER...ANYTHING THAT DEVELOPS OVER THIS REGION WILL POSE A SEVERE THREAT...MAINLY HAIL. HOWEVER...PROGGED SOUNDINGS INDICATE A MID LEVEL DRY LAYER THAT COULD ALSO SUPPORT A WIND THREAT AND WITH THE POTENTIAL FOR BACKED FLOW AT THE SFC THIS EVENING IT IS HARD TO RULE OUT A TORNADIC THREAT. HOWEVER...GIVEN THE DEGREE OF MOISTURE IN PLACE...THE MOST LIKELY HAZARD IN THE CASE OF DEVELOPMENT IS HEAVY RAIN. THE COMBINATION OF THE DEEP MOISTURE FIELD AND ABUNDANT CLOUDS WILL ENSURE A WARM AND HUMID EVENING WITH LOWS IN THE UPPER 60S TO LOW 70S ACROSS MUCH OF THE AREA. LONG TERM...WEDNESDAY THROUGH TUESDAY ANOMALOUSLY STRONG LOW PRESSURE SYSTEM CURRENTLY ANCHORED OVER EASTERN NEBRASKA WILL REMAIN THE PREDOMINANT LARGE SCALE FEATURE OF INTEREST THROUGH AT LEAST THE END OF THE WEEK AS IT ONLY SLOWLY MIGRATES ACROSS THE GREAT LAKES DURING THIS TIME. SOUTHEAST LOWER MI WILL HOLD WITHIN THE EASTERN FLANK OF THIS SYSTEM THROUGH WEDNESDAY NIGHT...MAINTAINING A PERSISTENT BUT SLOWLY WEAKENING WARM CONVEYOR BELT DEFINED BY A DEEPER PLUME OF MOISTURE /AVERAGE PWAT OF 1.5"/. THIS WILL PROVIDE A BACKGROUND THERMODYNAMIC ENVIRONMENT SUPPORTIVE OF SHOWER/THUNDERSTORM DEVELOPMENT. A FOCUSING MECHANISM FOR LARGER SCALE ASCENT REMAINS DIFFICULT TO DEFINE THROUGH MID AFTERNOON...WITH CONVECTIVE INITIATION LIKELY TIED TO A WEAKER MID LEVEL FILAMENT SHEARING OFF THE MAIN LOW AND/OR REMNANT OUTFLOW FROM EARLIER CONVECTION WORKING WITH DIURNAL HEATING. BOUNDARY LAYER CONVERGENCE DOES INCREASE THROUGH THE 21Z-03Z WINDOW AS THE EASTWARD PROPAGATING LEAD TROUGH/FRONTAL BOUNDARY SLIDES THROUGH. ENOUGH FILTERED INSOLATION WILL EXIST BY AFTERNOON TO PUSH HIGHS INTO 80-85F RANGE...YIELDING SBCAPES OF 1200-1800 J/KG. ANY MULTICELL DEVELOPMENT OVERHEAD OR VIA UPSCALE GROWTH FROM THE WEST WILL CARRY A SEVERE RISK SUPPORTED BY 30 KNOTS OF DEEP LAYER SHEAR AND SUFFICIENTLY STEEP LAPSE RATES WEDNESDAY AFTERNOON/EVENING. SCATTERED TO NUMEROUS SHOWERS WILL RESULT FROM THE EFFECTIVE LOWERING OF HEIGHTS AND DEEPENING MASS CONVERGENCE AS THE LOW EASES INTO THE GREAT LAKES THURSDAY AND THURSDAY NIGHT. WHILE THE DEEPER INSTABILITY AXIS WILL NOW RESIDE TO THE EAST...JUST ENOUGH INSTABILITY LINGERS WITHIN THE COLUMN TO SUPPORT AN ISOLATED THUNDER MENTION EARLY THURSDAY. THE GENERAL TREND OF FALLING THICKNESSES IN THE WAKE OF THE OCCLUDED FRONTAL PASSAGE COMBINED WITH CLOUDS/ SHOWERS WILL KEEP HIGHS IN THE 70S ON THURSDAY. UPPER LOW WILL GRADUALLY OPEN UP WHILE LIFTING THROUGH THE REGION ON FRIDAY. FORCED ASCENT ASSOCIATED WITH THE PASSAGE OF THE MAIN VORTICITY CENTER AND WITHIN THE REMNANT CYCLONIC FLOW WILL BRING A LOWER END CHANCE FOR SHOWER DEVELOPMENT...PERHAPS RECEIVING A BRIEF DIURNAL BOOST GIVEN A STEEP LAPSE RATE ENVIRONMENT DURING PEAK HEATING. SLIGHTLY COOLER AIR WILL FUNNEL IN WITH TIME AS THE FLOW VEERS TO WESTERLY...WITH DAYTIME READINGS STRUGGLING TO ACHIEVE LOWER 70S. HEIGHTS GRADUALLY BUILD INTO THE WEEKEND AS THE LONGWAVE TROUGH SHIFTS EAST. BACK END OF THE TROUGH/SHEAR AXIS MAY BE SLOW TO DEPART ON SATURDAY...SUGGESTING INITIAL STAGES OF THE ASSOCIATED THERMAL MODERATION WILL BE LIMITED. PROSPECTS OF MORE SUN WILL ALLOW READINGS TO INCH UP FROM FRIDAY...BUT GENERALLY HOVERING WITHIN THE LOW-MID 70S. MORE NOTEWORTHY WARMING TREND INTO SUNDAY AS 850 MB TEMPERATURES CLIMB BACK INTO DOUBLE DIGITS /HIGHS BACK UP AROUND 80F/. MARINE... EASTERLY WINDS WILL INCREASE TO 15-20 KTS OVERNIGHT AS A WARM FRONT LIFTS NORTHWARD INTO THE CENTRAL GREAT LAKES. IN ADDITION TO ONGOING SHOWER AND THUNDERSTORM DEVELOPMENT OVER NORTHERN LAKE HURON...ADDITIONAL DEVELOPMENT IS EXPECTED ALONG THE SFC FRONT THIS EVENING. WINDS AND THUNDERSTORM CHANCES WILL DECREASE BEHIND THE FRONT LATE THURSDAY INTO FRIDAY. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && AVIATION.....BT SHORT TERM...JVC LONG TERM....MR MARINE.......JVC YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jun 21, 10:15 PM EDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1015 PM EDT TUE JUN 21 2011 MIZ047>049-053>055-060>063-068>070-075-076-082-083-222015- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 1015 PM EDT TUE JUN 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS WILL BE MOST CONCENTRATED ALONG AND NORTH OF THE M 59 CORRIDOR FOR THE REST OF THE NIGHT. SEVERE WEATHER IS POSSIBLE WITH THESE STORMS WITH DAMAGING WIND GUSTS IN EXCESS OF 60 MPH THE MAIN HAZARD...ALONG WITH LARGE HAIL GREATER THAN 1 INCH IN DIAMETER... FLASH FLOODING...AND POSSIBLY TORNADO DEVELOPMENT. STORM MOTION WILL BE TO THE NORTHEAST AT 25 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY CHANCES FOR THUNDERSTORMS CONTINUE WEDNESDAY THROUGH THURSDAY AS A SLOW MOVING LOW PRESSURE SYSTEM TRACKS ACROSS THE CENTRAL GREAT LAKES. THERE IS A SLIGHT RISK OF SEVERE WEATHER WEDNESDAY AND WEDNESDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS IN PROGRESS FOR TORNADO WATCH 533 IN EFFECT UNTIL MIDNIGHT. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-222015- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 1015 PM EDT TUE JUN 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TONIGHT THUNDERSTORMS WILL BE MOST CONCENTRATED OVER CENTRAL AND SOUTHERN LAKE HURON FOR THE REST OF THE NIGHT. SEVERE WEATHER IS POSSIBLE WITH THESE STORMS OVER SOUTHERN LAKE HURON AND SAGINAW BAY WITH DAMAGING WIND GUSTS IN EXCESS OF 50 KNOTS THE MAIN HAZARD...ALONG WITH LARGE HAIL GREATER THAN 1 INCH IN DIAMETER...AND POSSIBLY TORNADO DEVELOPMENT. STORM MOTION WILL BE TO THE NORTHEAST AT 20 KNOTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY CHANCES FOR THUNDERSTORMS CONTINUE WEDNESDAY THROUGH THURSDAY AS A SLOW MOVING LOW PRESSURE SYSTEM TRACKS ACROSS THE CENTRAL GREAT LAKES. THERE IS A SLIGHT RISK OF SEVERE WEATHER WEDNESDAY AND WEDNESDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS IN PROGRESS FOR TORNADO WATCH 533 IN EFFECT UNTIL MIDNIGHT. BT YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Special weather statement, Jun 21, 8:18 PM EDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 818 PM EDT TUE JUN 21 2011 MIZ047-048-053-220115- BAY-MIDLAND-SAGINAW- 818 PM EDT TUE JUN 21 2011 ...SIGNIFICANT WEATHER ADVISORY... AT 815 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR FREELAND...MOVING NORTH AT 10 MPH. ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... AUBURN BY 850 PM EDT... KAWKAWLIN AND LINWOOD BY 915 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. MR/CB
Special weather statement, Jun 21, 8:34 PM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 834 PM EDT TUE JUN 21 2011 MIZ082-220130- LENAWEE- 834 PM EDT TUE JUN 21 2011 ...SIGNIFICANT WEATHER ADVISORY... AT 833 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NORTHWESTERN LENAWEE COUNTY...MOVING NORTH AT 25 MPH. ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... CEMENT CITY BY 845 PM EDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. MR/CB
Local storm report, Jun 21, 9:40 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
940 PM EDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 PM HAIL TEMPERANCE 41.77N 83.57W
06/21/2011 M0.75 INCH MONROE MI TRAINED SPOTTER
A MEASURED WIND GUST OF 46 MPH WAS ALSO REPORTED.
0827 PM TSTM WND DMG 5 NW TEMPERANCE 41.82N 83.63W
06/21/2011 MONROE MI TRAINED SPOTTER
2 FOOT DIAMETER TREE DOWN ACROSS THE ROAD NEAR THE
INTERSECTION OF RAUCH AND SECOR ROADS.
0837 PM TSTM WND GST MONROE 41.92N 83.39W
06/21/2011 E50.00 MPH MONROE MI TRAINED SPOTTER
0842 PM TSTM WND DMG 4 NW ONSTED 42.05N 84.25W
06/21/2011 LENAWEE MI LAW ENFORCEMENT
SEVERAL POWERLINES DOWN.
0850 PM TSTM WND DMG FREELAND 43.52N 84.12W
06/21/2011 SAGINAW MI 911 CALL CENTER
SEVERAL TREES BLOW DOWN.
&&
KOOKSpecial weather statement, Jun 21, 10:15 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1015 PM EDT TUE JUN 21 2011 MIZ054-062-220315- LAPEER-TUSCOLA- 1015 PM EDT TUE JUN 21 2011 ...SIGNIFICANT WEATHER ADVISORY... AT 1011 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 17 MILES WEST OF CARO TO 11 MILES NORTHWEST OF COLUMBIAVILLE TO 20 MILES SOUTHWEST OF COLUMBIAVILLE...MOVING EAST AT 30 MPH. PEA SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... OTTER LAKE BY 1025 PM EDT... COLUMBIAVILLE BY 1035 PM EDT... MAYVILLE BY 1040 PM EDT... CARO AND HADLEY BY 1045 PM EDT... LAPEER BY 1050 PM EDT... NORTH BRANCH BY 1055 PM EDT... METAMORA AND CLIFFORD BY 1100 PM EDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. MR/CB
Special weather statement, Jun 21, 10:27 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1027 PM EDT TUE JUN 21 2011 MIZ055-063-220330- SANILAC-ST. CLAIR- 1027 PM EDT TUE JUN 21 2011 ...SIGNIFICANT WEATHER ADVISORY... AT 1024 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR LAKEPORT...MOVING NORTHEAST AT 10 MPH. ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... LAKEPORT BY 1035 PM EDT... LEXINGTON BY 1130 PM EDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. MR/CB
Local storm report, Jun 21, 10:41 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1041 PM EDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM TSTM WND DMG FREELAND 43.52N 84.12W
06/21/2011 SAGINAW MI TRAINED SPOTTER
SEVERAL TREES DOWN IN THE NORTHERN PART OF TOWN.
1000 PM TSTM WND GST 5 SE AUBURN 43.55N 84.00W
06/21/2011 E65.00 MPH BAY MI AMATEUR RADIO
MULTIPLE POWER LINES DOWN.
1020 PM TSTM WND DMG 2 S SAGINAW 43.39N 83.95W
06/21/2011 SAGINAW MI AMATEUR RADIO
A LARGE TREE DOWN APPROXIMATELY 10 INCHES IN DIAMETER
1025 PM TSTM WND GST HENDERSON 43.09N 84.20W
06/21/2011 E50.00 MPH SHIAWASSEE MI TRAINED SPOTTER
WIND GUST ESTIMATED AT 50 MPH AND POWER IS OUT IN THE
AREA.
1030 PM HEAVY RAIN CORUNNA 42.98N 84.12W
06/21/2011 M1.40 INCH SHIAWASSEE MI CO-OP OBSERVER
24 HOUR RAINFALL TOTAL.
&&
KOOKThe office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 8:05 PM EDT | Severe Thunderstorm Warning | DTX | Monroe | 55 min |
| Jun 21, 8:06 PM EDT | Special Marine Warning | DTX | 83 min | |
| Jun 21, 8:29 PM EDT | Severe Thunderstorm Warning | DTX | Bay, Midland, Saginaw | 76 min |
| Jun 21, 8:36 PM EDT | Severe Thunderstorm Warning | DTX | Lenawee | 22 min |
| Jun 21, 9:02 PM EDT | Flash Flood Warning | DTX | Bay, Midland, Saginaw | 6 hr |
| Jun 21, 9:04 PM EDT | Severe Thunderstorm Warning | DTX | Shiawassee | 56 min |
| Jun 21, 9:23 PM EDT | Special Marine Warning | DTX | 97 min | |
| Jun 21, 9:31 PM EDT | Tornado Warning | DTX | Genesee, Saginaw | 33 min |
| Jun 21, 9:44 PM EDT | Severe Thunderstorm Warning | DTX | Bay, Genesee, Saginaw, Tuscola | 76 min |
| Jun 21, 9:59 PM EDT | Severe Thunderstorm Warning | DTX | Shiawassee | 15 min |
| Jun 21, 10:27 PM EDT | Flash Flood Warning | DTX | Genesee, Shiawassee | 5 hr |
| Jun 21, 10:27 PM EDT | Special Marine Warning | DTX | 45 min | |
| Jun 21, 10:40 PM EDT | Areal Flood Advisory | DTX | Macomb, Saint Clair | 4 hr |
| Jun 21, 10:43 PM EDT | Severe Thunderstorm Warning | DTX | Lapeer, Tuscola | 42 min |
| Jun 21, 10:48 PM EDT | Special Marine Warning | DTX | 87 min | |
| Jun 22, 4:22 AM EDT | Flash Flood Watch | DTX | Bay, Genesee, Huron, Lapeer, Midland, Saginaw and 4 more | 15 hr |
| Jun 22, 1:48 PM EDT | Severe Thunderstorm Warning | DTX | Saginaw, Shiawassee | 72 min |
| Jun 22, 1:50 PM EDT | Severe Thunderstorm Warning | DTX | Bay, Midland | 85 min |
| Jun 22, 1:56 PM EDT | Special Marine Warning | DTX | 109 min | |
| Jun 22, 2:06 PM EDT | Severe Thunderstorm Warning | DTX | Shiawassee | 69 min |
| Jun 22, 2:09 PM EDT | Special Marine Warning | DTX | 96 min | |
| Jun 22, 2:15 PM EDT | Severe Thunderstorm Warning | DTX | Livingston, Washtenaw | 46 min |
| Jun 22, 2:36 PM EDT | Severe Thunderstorm Warning | DTX | Tuscola | 69 min |
| Jun 22, 2:41 PM EDT | Severe Thunderstorm Warning | DTX | Genesee | 59 min |
| Jun 22, 3:12 PM EDT | Severe Thunderstorm Warning | DTX | Oakland | 63 min |
| Jun 22, 3:15 PM EDT | Severe Thunderstorm Warning | DTX | Huron | 90 min |
| Jun 22, 3:22 PM EDT | Severe Thunderstorm Warning | DTX | Lapeer, Tuscola | 52 min |
| Jun 22, 3:42 PM EDT | Special Marine Warning | DTX | 93 min | |
| Jun 22, 3:42 PM EDT | Severe Thunderstorm Warning | DTX | Macomb, Saint Clair | 93 min |
| Jun 22, 3:53 PM EDT | Severe Thunderstorm Warning | DTX | Tuscola | 43 min |
| Jun 22, 4:00 PM EDT | Severe Thunderstorm Warning | DTX | Huron, Sanilac | 45 min |
| Jun 22, 4:07 PM EDT | Special Marine Warning | DTX | 98 min | |
| Jun 22, 4:12 PM EDT | Tornado Warning | DTX | Macomb, Saint Clair | 63 min |
| Jun 22, 4:44 PM EDT | Severe Thunderstorm Warning | DTX | Bay, Genesee, Saginaw | 46 min |
| Jun 22, 4:45 PM EDT | Severe Thunderstorm Warning | DTX | Huron, Sanilac | 30 min |
| Jun 22, 4:47 PM EDT | Special Marine Warning | DTX | 58 min | |
| Jun 22, 4:54 PM EDT | Severe Thunderstorm Warning | DTX | Lapeer, Tuscola | 66 min |
| Jun 22, 5:15 PM EDT | Tornado Warning | DTX | Saint Clair | 15 min |
| Jun 22, 5:22 PM EDT | Special Marine Warning | DTX | 83 min | |
| Jun 22, 5:30 PM EDT | Severe Thunderstorm Warning | DTX | Huron, Sanilac | 75 min |
| Jun 22, 5:40 PM EDT | Severe Thunderstorm Warning | DTX | Lapeer, Macomb, Oakland, Saint Clair | 80 min |
| Jun 22, 5:43 PM EDT | Special Marine Warning | DTX | 107 min | |
| Jun 22, 5:53 PM EDT | Special Marine Warning | DTX | 97 min | |
| Jun 22, 6:35 PM EDT | Special Marine Warning | DTX | 55 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.